Alert archive / Kansas / Frost Advisories in 2021

Frost Advisory 6, NWS Wichita, KS

October 29, 202126 counties in Kansas

NWS Wichita, KS issued this frost advisory at Oct 29, 2021, 5:13 AM CDT for 26 counties in Kansas. It took effect at Oct 30, 2021, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2021, 5:13 AM CDT (10:13 UTC)
In effect from
Oct 30, 2021, 2:00 AM CDT
Expired
Oct 30, 2021, 8:45 AM CDT
In force
7 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2021-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2021-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

091 
WWUS73 KICT 291013
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
513 AM CDT Fri Oct 29 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-300015-
/O.NEW.KICT.FR.Y.0006.211030T0700Z-211030T1400Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
513 AM CDT Fri Oct 29 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
538 
WWUS73 KICT 292032
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
332 PM CDT Fri Oct 29 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-301400-
/O.CON.KICT.FR.Y.0006.211030T0700Z-211030T1400Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
332 PM CDT Fri Oct 29 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...

* WHAT...Temperatures as low as 34 degrees will result in patchy
  to areas of frost.

* WHERE...Central, South-Central, and Southeast Kansas.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
532 
WWUS73 KICT 301345
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
845 AM CDT Sat Oct 30 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-301445-
/O.CAN.KICT.FR.Y.0006.000000T0000Z-211030T1400Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
845 AM CDT Sat Oct 30 2021

...FROST ADVISORY IS CANCELLED...

Temperatures will continue to warm this morning ending the threat
of frost, therefore the advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 29, 3:19 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Oct 29, 3:19 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
319 AM CDT Fri Oct 29 2021

.SHORT TERM...(Today through Sunday night)
Issued at 318 AM CDT Fri Oct 29 2021

A vigorous mid/upper trough over the Middle Mississippi Valley area
this morning will move slowly eastward into the Tennessee Valley
area today. As it translates eastward away from the area the core of
higher wind speeds in the column will shift east and the pressure
gradient will diminish from west to east allowing wind speeds to
slowly subside as we move through the day. We could see wind speeds
near advisory level impact far southeast KS through the mid-morning
hours but with a decreasing trend anticipated, no wind headline is
planned at this time. Highs today will be similar to what we saw
yesterday across central KS while those in southeast KS will see a
subtle increase with values near 60 in most areas. As high pressure
settles southward across the area tonight, clear skies and light
winds will promote areas of frost across much of the area and a
frost advisory will be hoisted.

Sat-Sun...Shortwave ridging will build over the Plains on Saturday
bringing rising heights/increasing thickness and warmer air to the
area. Some locations across central KS may see highs around 70 while
mid to upper 60s will be common across eastern KS. A shortwave
trough moving eastward over Saskatchewan will drive a cold front
south across the Northern and Central Plains on Saturday. This front
will arrive across the forecast area Sat night into early Sunday
ushering in much cooler air across the area on Sunday. Much of the
area will see below normal readings with highs in the low to mid
50s, although those along the OK state line may rise into the lower
60s.

.LONG TERM...(Monday through Thursday)
Issued at 318 AM CDT Fri Oct 29 2021

A mean mid/upper trough is progged to reside across the
northern tier of the US and Great Lakes area while a series of
shortwave troughs race southeastward across the area in
west/northwest mid/upper flow. This may result in unsettles weather
across the area and low pops were maintained in the forecast through
the middle of the work-week. With temperatures falling into the low
and mid 30s, some wet snow could mix in at times, especially during
the overnight and early morning hours but confidence in the details
remains fairly low at this time. Below normal temperatures are
expected to prevail through the period with highs struggling to
climb out of the 40s for many areas.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1125 PM CDT Thu Oct 28 2021

Main aviation concern will be low clouds over southeast KS
overnight into Fri morning.

Deep upper low is currently approaching the Tennessee Valley with
the surface low stacked directly under the upper feature.
Persistent low clouds and light rain remain across eastern KS and
will remain through Fri morning. Should see low VFR ceilings with
the possibility of some MVFR levels mixed-in. Gusty northwest
winds will remain in place through Fri afternoon but will be much
lighter than they were on Thu. Nevertheless we should still see
plenty of gusts in the 30-35 mph range with speeds dropping off
considerably after 21z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    62  37  68  41 /   0   0   0   0
Hutchinson      62  36  69  39 /   0   0   0   0
Newton          61  36  67  40 /   0   0   0   0
ElDorado        60  34  66  41 /   0   0   0   0
Winfield-KWLD   62  34  68  42 /   0   0   0   0
Russell         63  36  70  37 /   0   0   0   0
Great Bend      63  36  71  37 /   0   0   0   0
Salina          62  36  70  39 /   0   0   0   0
McPherson       62  36  68  38 /   0   0   0   0
Coffeyville     61  35  66  42 /  10   0   0   0
Chanute         58  36  65  43 /  20   0   0   0
Iola            58  36  64  42 /  20   0   0   0
Parsons-KPPF    59  35  66  43 /  10   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 2 AM to 9 AM CDT Saturday for KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

&&

SHORT TERM...MWM
LONG TERM...MWM
AVIATION...RBL
Hazardous weather outlook, Oct 28, 9:51 PM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
951 PM CDT Thu Oct 28 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-300000-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
951 PM CDT Thu Oct 28 2021

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Breezy conditions may continue into early Friday morning for
locations in and east of the Flint Hills with gusts up to 40 to 45
mph.

Areas of frost are possible late Friday night into Saturday morning
across much of the area. Multiple chances for frost and even a
freeze will be possible early next week. There is a slight chance
for a light wintry mix of snow and rain mainly across central
Kansas early next week as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

Nearby

Frost Advisories in Kansas, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.